Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 99, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 23, 2015, 5:28 PM EDT for Paulding County, Ohio; Allen County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2015, 5:28 PM EDT (21:28 UTC)
- Expired
- Aug 23, 2015, 6:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen County, IN, Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 5:32 PM EDT | HAIL 1 | 2 Wsw Payne, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WUUS53 KIWX 232128
SVRIWX
INC003-OHC125-232215-
/O.NEW.KIWX.SV.W.0099.150823T2128Z-150823T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EDT SUN AUG 23 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ALLEN COUNTY IN NORTHEASTERN INDIANA...
CENTRAL PAULDING COUNTY IN WEST CENTRAL OHIO...
* UNTIL 615 PM EDT
* AT 527 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODBURN...
OR 10 MILES EAST OF NEW HAVEN...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAULDING...WOODBURN...PAYNE...GROVER HILL...LATTY...BROUGHTON...
EDGERTON IN ALLEN COUNTY...BRICETON AND WORSTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4103 8487 4112 8488 4121 8445 4102 8445
TIME...MOT...LOC 2127Z 259DEG 29KT 4108 8483
HAIL...1.00IN
WIND...60MPH
$$
PBM2 follow-up statements
451
WWUS53 KIWX 232143
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
543 PM EDT SUN AUG 23 2015
INC003-232153-
/O.CAN.KIWX.SV.W.0099.000000T0000Z-150823T2215Z/
ALLEN IN-
543 PM EDT SUN AUG 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALLEN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4103 8475 4108 8474 4112 8470 4118 8445
4102 8445
TIME...MOT...LOC 2143Z 266DEG 26KT 4108 8468
$$
OHC125-232215-
/O.CON.KIWX.SV.W.0099.000000T0000Z-150823T2215Z/
PAULDING OH-
543 PM EDT SUN AUG 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN PAULDING COUNTY...
AT 543 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PAYNE...OR 15
MILES NORTH OF VAN WERT...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAULDING...PAYNE...GROVER HILL...LATTY...BROUGHTON...BRICETON AND
WORSTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4103 8475 4108 8474 4112 8470 4118 8445
4102 8445
TIME...MOT...LOC 2143Z 266DEG 26KT 4108 8468
HAIL...1.00IN
WIND...60MPH
$$
PBM724
WWUS53 KIWX 232205
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 PM EDT SUN AUG 23 2015
OHC125-232215-
/O.EXP.KIWX.SV.W.0099.000000T0000Z-150823T2215Z/
PAULDING OH-
605 PM EDT SUN AUG 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PAULDING COUNTY
WILL EXPIRE AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4103 8475 4108 8474 4112 8470 4118 8445
4102 8445
TIME...MOT...LOC 2203Z 259DEG 29KT 4108 8468
$$
PBMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:49 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 23, 2:49 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 249 PM EDT SUN AUG 23 2015 .SYNOPSIS... ISSUED AT 245 PM EDT SUN AUG 23 2015 A COLD FRONT WILL MOVE EAST OF THE AREA THIS EVENING BRINGING SHOWERS AND THUNDERSTORMS TO AN END AND ALLOWING SKIES TO CLEAR OVERNIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE WESTERN GREAT LAKES ON MONDAY... POSSIBLY CAUSING A FEW LAKE ENHANCED SHOWERS OVER SOUTHERN MICHIGAN... OTHERWISE DRY AND BREEZY CONDITIONS ARE EXPECTED ACROSS THE AREA. LOWS TONIGHT WILL GENERALLY BE IN THE MID 50S WITH HIGHS MONDAY IN THE LOWER AND MIDDLE 70S. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 245 PM EDT SUN AUG 23 2015 LINE OF SHOWERS/TSTMS MOVG EAST ACROSS NRN INDIANA/SWRN MI THIS AFTN AHEAD OF CDFNT MOVG THROUGH NE IL. SCT ACTIVITY MAY REDEVELOP ALONG FRONT LATE THIS AFTN... BUT SMALL THREAT OF SVR STORMS APPEARS TO BE WITH INITIAL LINE MOVE THROUGH ERN PORTION OF CWA LATE THIS AFTN. ALTHOUGH MODERATE INSTABILITY SHOULD BE AVAILABLE AS THE CONVECTION MOVES THROUGH... 0-6KM SHEAR MARGINAL AT 25-30KT AND WITH MID LEVEL LAPSE RATES UNDER 6C/KM... ONLY ISOLATED SVR STORMS EXPECTED... WITH DAMAGING WINDS THE MAIN THREAT. SKIES SHOULD CLEAR QUICKLY BEHIND THE FRONT THIS EVE WITH JUST PATCHY CU/STRATO CU OVERNIGHT. STRONG CAA OVERNIGHT SHOULD ALLOW TEMPS TO FALL TO THE L-M50S BY DAYBREAK MONDAY. VORT LOBE ROTATING AROUND THE LAKE SUPERIOR UPR LOW ACROSS SRN MI MONDAY AFTN ACCOMPANIED BY CYCLONIC WNW LOW LEVEL FLOW AND WK LAKE INDUCED INSTABILITY MAY ALLOW WIDELY SCT SHOWERS ACROSS NRN ZONES IN THE AFTN. DEEP MIXING UP TO H850 SHOULD RESULT IN HIGHS IN THE L- M70S WITH WEST WINDS GUSTING 20-30MPH ADDING TO THE BLO NORMAL CHILL OF THE DAY. && .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 245 PM EDT SUN AUG 23 2015 AUTUMN-LIKE TEMPERATURES AND MAINLY DRY NEXT WEEK... A MID-UPPER LEVEL JET STREAK WORKING EAST THROUGH THE CENTRAL LAKES TONIGHT WILL HELP CARVE OUT AN UNSEASONABLY STRONG 500 MB HEIGHT MINIMUM JUST NORTH OF LAKE HURON BY TUESDAY AND WEDNESDAY. THIS WILL PLACE THE LOCAL AREA ON THE SW FRINGE OF DEEP/COLD CYCLONIC FLOW WITH TEMPERATURES WELL BELOW NORMAL FOR LATE AUGUST STANDARDS. THIS CYCLONIC FLOW AND SOME LAKE CONTRIBUTION (WNW FLOW AND LAKE-7H TEMP DIFFERENTIALS PUSHING 20C) SHOULD ALLOW FOR A HEALTHY CU FIELD EACH DAY...ESPECIALLY ACROSS FAR NORTHERN ZONES WHERE A FEW DIURNALLY/LE DRIVEN SHOWERS NOT OUT OF THE QUESTION. THE SECOND HALF OF THE WEEK WILL FEATURE A GRADUAL WARMING TREND AND MAINLY CLEAR SKIES AS THE ABOVE MENTIONED STACKED LOW LIFTS OUT ALLOWING LOW LEVEL RIDGING TO BECOME BETTER ESTABLISHED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1256 PM EDT SUN AUG 23 2015 CDFNT MOVG EAST ACROSS NE IL WITH A LINE OF SHRA AND ISOLATED TS AHEAD OF IT OVER NWRN INDIANA. SBN SHOULD HAVE LINGERING IMPACTS FROM THIS CONVECTION AT 18Z THOUGH EXPECT TS WILL BE EAST OF THE TERMINAL BY THAT TIME. BASED ON UPSTREAM OBS EXPECTING CONDITIONS WILL LOWER TO MVFR/IFR AT SBN AS THE SHRA MOVE THROUGH. SOME INTENSIFICATION OF CONVECTION LIKELY AS THE LINE MOVES EAST ACROSS NRN INDIANA THIS AFTN... THUS CONTD WITH TS IN THE FWA TAF FOR LATE THIS AFTN AND ADDED WIND GUSTS WITH THE TS. CONDITIONS SHOULD RAPIDLY IMPROVE BEHIND CDFNT LATE THIS AFTN/EVE AND THEN CONT VFR THROUGH THE REMAINDER OF THE TAF PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...BEACH HAZARDS STATEMENT THROUGH LATE MONDAY NIGHT FOR INZ003. MI...BEACH HAZARDS STATEMENT THROUGH LATE MONDAY NIGHT FOR MIZ077. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT TUESDAY FOR LMZ043-046. && SYNOPSIS...JT SHORT TERM...STEINWEDEL LONG TERM...JT AVIATION...JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 23, 4:44 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 444 AM EDT SUN AUG 23 2015 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-240845- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 444 AM EDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY ALONG A COLD FRONT MOVING THROUGH THE REGION. A FEW SEVERE STORMS ARE POSSIBLE. ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF HAIL AND WIND ARE WELCOME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-240845- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 444 AM EDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THROUGH EARLY AFTERNOON ALONG A COLD FRONT. A FEW STRONG STORMS ARE POSSIBLE. WEST WINDS OF 15 TO 25 MPH ARE EXPECTED THIS AFTERNOON AND THIS WILL CREATE DANGEROUS SWIMMING CONDITIONS ON LAKE MICHIGAN THROUGH TONIGHT. WAVES WILL INCREASE TO BETWEEN 3 AND 6 FEET THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS SWIMMING CONDITIONS ARE EXPECTED TO PERSIST MONDAY INTO MONDAY NIGHT AND POSSIBLY ON TUESDAY AS WELL. WAVES OF 3 TO 6 FEET ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-240845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 444 AM EDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THROUGH EARLY AFTERNOON. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP THIS AFTERNOON BEHIND A COLD FRONT AND CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Aug 23, 2:22 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
222 PM EDT SUN AUG 23 2015
INZ005-006-008-014-016-231915-
MARSHALL-NOBLE-KOSCIUSKO-LAGRANGE-ELKHART-
222 PM EDT SUN AUG 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART...SOUTHEASTERN
MARSHALL...KOSCIUSKO...WESTERN LAGRANGE AND NORTHWESTERN NOBLE
COUNTIES...
AT 220 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR EDWARDSBURG TO 6 MILES NORTHWEST OF WAKARUSA TO
NEAR PLYMOUTH...AND MOVING EAST AT 30 MPH.
BRIEF HEAVY RAIN...OCCASIONAL LIGHTNING AND WIND GUSTS IN EXCESS OF
30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ELKHART...GOSHEN...WARSAW...NAPPANEE...WINONA LAKE...LIGONIER...
SYRACUSE...LAGRANGE...DUNLAP...MIDDLEBURY...BOURBON...WAKARUSA...
ARGOS...BRISTOL...MILFORD...TOPEKA...NORTH WEBSTER...PIERCETON...
MENTONE AND MILLERSBURG.
THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 95 AND
124.
&&
LAT...LON 4176 8534 4148 8544 4130 8561 4130 8565
4125 8565 4110 8579 4123 8628 4155 8599
4176 8591
TIME...MOT...LOC 1820Z 278DEG 26KT 4175 8606 4157 8613 4131 8636
PBMSpecial weather statement, Aug 23, 4:08 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EDT SUN AUG 23 2015
INZ008-009-017-018-025-OHZ001-002-004-015-232030-
NOBLE-HUNTINGTON-ALLEN-WHITLEY-DE
KALB-FULTON-DEFIANCE-WILLIAMS-PAULDING-
408 PM EDT SUN AUG 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DE KALB...NORTHERN
HUNTINGTON...EASTERN WHITLEY...ALLEN...SOUTHEASTERN NOBLE...
NORTHWESTERN PAULDING...SOUTHERN WILLIAMS...SOUTHWESTERN FULTON AND
DEFIANCE COUNTIES...
AT 405 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WATERLOO TO NEAR COLUMBIA CITY TO 7 MILES EAST OF
NORTH MANCHESTER...AND MOVING EAST AT 40 MPH.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAINFALL...AND OCCASIONAL LIGHTNING. SMALL HAIL IS ALSO
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...AUBURN...KENDALLVILLE...COLUMBIA CITY...
BRYAN...GARRETT...ARCHBOLD...HICKSVILLE...BUTLER...HUNTERTOWN...
PAULDING...AVILLA...WATERLOO...EDGERTON...CHURUBUSCO...ANTWERP...
HAMILTON...WOODBURN AND STRYKER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 30.
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 295 AND 340.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF YOU ARE ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4148 8425 4148 8434 4143 8434 4143 8430
4114 8459 4092 8497 4096 8564 4100 8564
4153 8516 4155 8418
TIME...MOT...LOC 2005Z 271DEG 39KT 4149 8511 4116 8541 4097 8565
PBMSpecial weather statement, Aug 23, 4:35 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 PM EDT SUN AUG 23 2015
INZ009-018-OHZ001-004-015-232130-
ALLEN-DE KALB-DEFIANCE-WILLIAMS-PAULDING-
435 PM EDT SUN AUG 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DE KALB...
ALLEN...WESTERN PAULDING...SOUTHWESTERN WILLIAMS AND NORTHWESTERN
DEFIANCE COUNTIES...
AT 434 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WATERLOO TO NEAR HUNTERTOWN TO 8 MILES SOUTHWEST
OF FORT WAYNE...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...AUBURN...BRYAN...HICKSVILLE...BUTLER...
WATERLOO...EDGERTON...ANTWERP...WOODBURN...MONROEVILLE...PAYNE...
GRABILL...ST. JOE...EDGERTON IN WILLIAMS COUNTY...ABOITE...
LEO-CEDARVILLE...CONCORD...FARMER AND SHERWOOD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 469 BETWEEN MILE MARKERS 10 AND 30.
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 298 AND 325.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4121 8456 4099 8478 4099 8480 4097 8480
4097 8534 4105 8534 4121 8516 4145 8500
4146 8441
TIME...MOT...LOC 2034Z 270DEG 33KT 4139 8497 4121 8509 4103 8529
PBMSpecial weather statement, Aug 23, 5:02 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 PM EDT SUN AUG 23 2015
INZ018-OHZ004-015-232145-
ALLEN-DEFIANCE-PAULDING-
502 PM EDT SUN AUG 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEN...NORTHERN
PAULDING AND CENTRAL DEFIANCE COUNTIES...
AT 502 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRABILL...OR NEAR
HICKSVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DEFIANCE...HICKSVILLE...PAULDING...ANTWERP...WOODBURN...FARMER...
SHERWOOD...NEY...CECIL...MARK CENTER...THE BEND AND BRUNERSBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4117 8439 4113 8490 4127 8489 4127 8480
4132 8480 4143 8450 4143 8446 4131 8435
TIME...MOT...LOC 2102Z 258DEG 38KT 4123 8487
PBMSpecial weather statement, Aug 23, 5:06 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 PM EDT SUN AUG 23 2015
INZ018-OHZ015-232145-
ALLEN-PAULDING-
506 PM EDT SUN AUG 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEN AND
SOUTHWESTERN PAULDING COUNTIES...
AT 506 PM EDT...A STRONG THUNDERSTORM WAS OVER NEW HAVEN...MOVING
EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...WOODBURN...PAYNE...MCGILL...EDGERTON IN
ALLEN COUNTY...TILLMAN...TOWNLEY...MAPLES AND ZULU.
THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 12 AND 28.
&&
LAT...LON 4098 8508 4115 8512 4121 8479 4111 8473
4102 8473
TIME...MOT...LOC 2106Z 259DEG 29KT 4108 8501
PBMLocal storm report, Aug 23, 5:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 PM EDT SUN AUG 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL FORT WAYNE 41.08N 85.13W
08/23/2015 M0.70 INCH ALLEN IN BROADCAST MEDIA
DIME SIZE HAIL REPORTED IN DOWNTOWN FORT WAYNE.
&&
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 4:08 PM EDT | Special Weather Statement | IWX | Defiance | 22 min |
| Aug 23, 5:02 PM EDT | Special Weather Statement | IWX | Defiance | 43 min |
| Aug 23, 6:08 PM EDT | Special Weather Statement | IWX | Putnam | 52 min |
| Aug 23, 4:33 AM EDT | Beach Hazards Statement | IWX | 63 hr | |
| Aug 23, 1:25 PM EDT | Special Weather Statement | IWX | Pulaski, Saint Joseph, Starke | 35 min |
| Aug 23, 1:52 PM EDT | Special Weather Statement | IWX | Elkhart, Marshall, Pulaski | 23 min |
| Aug 23, 2:22 PM EDT | Special Weather Statement | IWX | Elkhart, Kosciusko, LaGrange | 53 min |
| Aug 23, 4:35 PM EDT | Special Weather Statement | IWX | Allen, DeKalb | 55 min |
| Aug 23, 5:06 PM EDT | Special Weather Statement | IWX | Allen | 39 min |
| Aug 23, 7:31 PM EDT | Special Weather Statement | IWX | Jay | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.